Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 288, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 12, 2011, 8:09 AM CDT for Comanche County, Hamilton County, Mills County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2011, 8:09 AM CDT (13:09 UTC)
- Expired
- May 12, 2011, 9:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Comanche County, TX, Hamilton County, TX, Mills County, TX
The radar
The Dyess AFB radar (KDYX), 118 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1960 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.5
The text
As transmitted, in the capitals the NWS used until 2016.
712
WUUS54 KFWD 121309
SVRFWD
TXC093-193-333-121400-
/O.NEW.KFWD.SV.W.0288.110512T1309Z-110512T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
809 AM CDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL COMANCHE COUNTY IN NORTH CENTRAL TEXAS...
WEST CENTRAL HAMILTON COUNTY IN NORTH CENTRAL TEXAS...
MILLS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 900 AM CDT
* AT 810 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF MULLIN...AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MULLIN AND GOLDTHWAITE AROUND 815 AM
GUSTINE AROUND 855 AM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3162 9878 3165 9878 3170 9872 3170 9869
3174 9869 3195 9847 3167 9822 3135 9870
3136 9871 3140 9870 3141 9875 3156 9887
TIME...MOT...LOC 1310Z 226DEG 33KT 3155 9873
$$
07/BB3 follow-up statements
124
WWUS54 KFWD 121317
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
817 AM CDT THU MAY 12 2011
TXC093-193-333-121400-
/O.CON.KFWD.SV.W.0288.000000T0000Z-110512T1400Z/
HAMILTON TX-MILLS TX-COMANCHE TX-
817 AM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SOUTH CENTRAL COMANCHE...MILLS AND WEST CENTRAL HAMILTON
COUNTIES...
AT 817 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MULLIN...MOVING NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GUSTINE AROUND 855 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3162 9878 3165 9878 3170 9872 3170 9869
3174 9869 3195 9847 3167 9822 3135 9870
3136 9871 3140 9870 3141 9875 3156 9887
TIME...MOT...LOC 1317Z 226DEG 33KT 3159 9867
$$233
WWUS54 KFWD 121340
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
840 AM CDT THU MAY 12 2011
TXC093-193-333-121400-
/O.CON.KFWD.SV.W.0288.000000T0000Z-110512T1400Z/
HAMILTON TX-MILLS TX-COMANCHE TX-
840 AM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SOUTH CENTRAL COMANCHE...NORTH CENTRAL MILLS AND WEST CENTRAL
HAMILTON COUNTIES...
AT 841 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF GUSTINE TO 17
MILES EAST OF MULLIN...MOVING NORTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GUSTINE AROUND 855 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3147 9858 3154 9867 3159 9872 3162 9874
3167 9875 3170 9872 3170 9869 3174 9869
3195 9847 3167 9822 3145 9855
TIME...MOT...LOC 1341Z 226DEG 33KT 3182 9857 3160 9837
$$901
WWUS54 KFWD 121357
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
857 AM CDT THU MAY 12 2011
TXC093-193-333-121405-
/O.EXP.KFWD.SV.W.0288.000000T0000Z-110512T1400Z/
HAMILTON TX-MILLS TX-COMANCHE TX-
857 AM CDT THU MAY 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COMANCHE...NORTH
CENTRAL MILLS AND WEST CENTRAL HAMILTON COUNTIES EXPIRES AT 900 AM
CDT...
AT 855 AM CDT THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING
WEAKENED SLIGHTLY AND WAS JUST BELOW SEVERE LEVELS. WIND GUSTS TO 45
MPH AND SMALL HAIL REMAIN LIKELY OVER COMANCHE AND HAMILTON COUNTIES
THROUGH 10 AM...AND THESE STORMS WILL BE MONITORED CLOSELY FOR
REINTENSIFICATION.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 3147 9858 3154 9867 3159 9872 3162 9874
3167 9875 3170 9872 3170 9869 3174 9869
3195 9847 3167 9822 3145 9855
TIME...MOT...LOC 1355Z 226DEG 33KT 3191 9846 3169 9826
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 7:00 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 12, 7:00 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 700 AM CDT THU MAY 12 2011 .AVIATION... MVFR CEILINGS WILL CONTINUE ACROSS ALL OF THE TAF SITES THROUGH LATE MORNING. EXPECT SOME SHOWERS TO DEVELOP THROUGH THE MORNING MAINLY SOUTH OF THE METROPLEX TAF SITES. THUNDERSTORM CHANCES WILL INCREASE THROUGH THE DAY AS LIFT INCREASE NEAR AN ADVANCING DRY LINE. STORM COVERAGE SHOULD BE LESS THAN WEDNESDAY...SO WILL ONLY INCLUDE CB IN THE CLOUD GROUP DURING THE AFTERNOON. IT APPEARS THAT THE BEST CHANCE FOR STORMS WILL BE SOUTH/SOUTHEAST OF THE METROPLEX TAF SITES IN THE VICINITY OF THE BEST INSTABILITY AND DEEPEST MOISTURE. 06Z MODELS ARE COMING IN A BIT SLOWER WITH THE COLD FRONT WHICH MAY RESULT IN A CHANCE OF SHOWERS/STORMS AFTER 06Z. FOR NOW...WILL HOLD OFF ON MENTIONING THUNDER DURNING THE OVERNIGHT HOURS. A SOUTH TO SOUTHWEST WIND WILL INCREASE BETWEEN 10 AND 14 KNOTS LATE THIS MORNING. WIND SPEEDS WILL DECREASE A BIT AFTER SUNSET BUT REMAIN IN THE 8 TO 12 KNOT RANGE. EXPECT FROPA BETWEEN 7S AND 9Z AT THE METROPLEX TAF SITES AND IN WACO AROUND 11Z. 79 && .UPDATE... 06Z MODEL RUNS ARE COMING IN SLOWER WITH THE COLD FRONT WHICH SHOULD RESULT IN A SLIGHTLY BETTER CHANCE OF SHOWERS AND THUNDERSTORMS TODAY. WILL SEND OUT A QUICK UPDATE TO RAISE POPS SLIGHTLY. NO OTHER MAJOR CHANGES WITH THIS UPDATE. && .PREV DISCUSSION... /ISSUED 252 AM CDT THU MAY 12 2011/ MODELS YESTERDAY DID A POOR JOB OF FORECASTING THE DRY LINE/COLD FRONT...BRINGING THE DRY LINE TOO FAR EAST AND THE FRONT DOWN TOO FAST. WITH THE WARM AIR STILL IN PLACE...ROUND TWO OF STRONG THUNDERSTORMS IS EXPECTED AGAIN FOR TODAY/TONIGHT FOR ALL AREAS EXCEPT THE FAR WEST. ONCE AGAIN...HAIL AND HIGH WINDS WILL BE THE MAIN THREAT. MODEL SOUNDINGS SHOW ATMOSPHERE UNCAPPED BEFORE NOON WITH STEEP MID LEVEL LAPSE RATES AND PLENTY OF CAPE. GFS HAS OVER 4000 JOULES AT DFW BY 1 PM WITH NAM SHOWING 2300. HAVE INCLUDED SEVERE WORDING AFTER 10 AM THINKING THAT STORMS WILL START FAIRLY EARLY AGAIN. TONIGHT FRONT FINALLY GETS A GOOD PUSH SOUTHEAST AND STORMS MOVE OUT OF NORTH TEXAS BEFORE SUNRISE FRIDAY. ONCE FRONT GETS ON THROUGH...NORTHWEST FLOW AND A FAIRLY COOL/DRY AIRMASS FOR MAY IS EXPECTED TO REMAIN IN PLACE THROUGH MID WEEK NEXT WEEK. A COUPLE OF WEAK REINFORCING SHOTS OF COOL AIR WILL KEEP ANY WARM UP FROM OCCURRING TOO QUICKLY. BY WEDNESDAY/THURSDAY TIME FRAME SOUTHWEST FLOW ALOFT RETURNS AND GULF MOISTURE STARTS WORKING BACK NORTH. GFS/ECMWF BOTH SHOW SOME PRECIP DEVELOPING NEXT THURSDAY AND HAVE ADDED SOME 20 POPS TO COVER IT. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 85 63 78 58 75 / 20 20 0 0 0 WACO, TX 86 64 80 58 77 / 40 40 10 0 0 PARIS, TX 82 60 74 51 69 / 30 40 10 0 0 DENTON, TX 85 56 77 53 73 / 20 20 0 0 0 MCKINNEY, TX 83 58 77 54 71 / 30 30 0 0 0 DALLAS, TX 86 64 77 58 75 / 30 30 0 0 0 TERRELL, TX 84 63 77 55 73 / 30 40 10 0 0 CORSICANA, TX 85 65 79 58 73 / 40 40 10 0 0 TEMPLE, TX 86 66 81 57 78 / 40 40 10 0 0 MINERAL WELLS, TX 88 54 78 53 75 / 10 10 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 79/84
Hazardous weather outlook, May 12, 3:04 AM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 304 AM CDT THU MAY 12 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131000- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 304 AM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY EAST OF A BOWIE...MINERAL WELLS...COMANCHE LINE. SOME STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE THREAT OF SEVERE THUNDERSTORMS WILL END FROM NORTHWEST TO SOUTHEAST TONIGHT WITH THE PASSAGE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE AFTER 10 AM...GENERALLY EAST OF A BOWIE...MINERAL WELLS...COMANCHE LINE.
In the hours before
Special weather statement, May 12, 7:59 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
759 AM CDT THU MAY 12 2011
TXZ141-142-121330-
MILLS TX-COMANCHE TX-
759 AM CDT THU MAY 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL COMANCHE COUNTY
MILLS COUNTY
AT 759 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF RICHLAND SPRINGS...MOVING
NORTHEAST AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GOLDTHWAITE AND MULLIN.
PENNY-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3160 9881 3162 9878 3166 9877 3170 9872
3170 9869 3173 9869 3191 9847 3171 9842
3169 9846 3167 9846 3154 9837 3138 9867
3152 9893
TIME...MOT...LOC 1259Z 226DEG 33KT 3147 9880The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:09 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, McLennan | 66 min |
| May 11, 7:20 PM CDT | Special Weather Statement | FWD | Limestone | 25 min |
| May 11, 7:29 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone, Navarro | 61 min |
| May 11, 7:37 PM CDT | Areal Flood Warning | FWD | Bell | 3 hr |
| May 11, 8:13 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas, McLennan | 62 min |
| May 11, 8:46 PM CDT | Flash Flood Warning | FWD | Bell, Coryell | 119 min |
| May 11, 9:32 PM CDT | Special Weather Statement | FWD | Bell | 28 min |
| May 11, 9:35 PM CDT | Areal Flood Advisory | FWD | McLennan | 115 min |
| May 11, 9:47 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 58 min |
| May 11, 10:27 PM CDT | Special Weather Statement | FWD | Limestone | 33 min |
| May 11, 11:00 PM CDT | Special Weather Statement | FWD | Leon | 30 min |
| May 11, 11:02 PM CDT | Special Weather Statement | FWD | Anderson | 28 min |
| May 11, 11:06 PM CDT | Special Weather Statement | FWD | Milam | 54 min |
| May 12, 7:59 AM CDT | Special Weather Statement | FWD | Mills | 31 min |
| May 12, 8:06 AM CDT | River Flood Warning | FWD | Hunt | 12 hr |
| May 12, 8:06 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 21 hr |
| May 12, 9:01 AM CDT | Special Weather Statement | FWD | Hamilton | 29 min |
| May 12, 9:09 AM CDT | Special Weather Statement | FWD | Lampasas | 36 min |
| May 12, 9:18 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 57 min |
| May 12, 9:42 AM CDT | Special Weather Statement | FWD | Hood, Somervell | 33 min |
| May 12, 10:49 AM CDT | Special Weather Statement | FWD | Milam | 26 min |
| May 12, 10:59 AM CDT | Areal Flood Advisory | FWD | Bell, Falls, Milam | 3 hr |
| May 12, 12:40 PM CDT | Special Weather Statement | FWD | Freestone | 35 min |
| May 12, 3:38 PM CDT | Special Weather Statement | FWD | Montague | 37 min |
| May 12, 5:44 PM CDT | Special Weather Statement | FWD | Cooke | 31 min |
| May 12, 6:25 PM CDT | Special Weather Statement | FWD | Jack | 35 min |
| May 12, 6:32 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.